Alert archive / Oklahoma / Tornado Warnings in 1997

Tornado Warning 10, NWS Norman, OK

May 7, 1997Harmon County, Oklahoma

NWS Norman, OK issued this tornado warning at May 7, 1997, 10:24 PM CDT for Harmon County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 7, 1997, 10:24 PM CDT (03:24 UTC)
Expired
May 7, 1997, 11:15 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harmon County, OK

What was reported inside it

TimeReportWhereRemark
May 7, 10:40 PM CDTHail 1Mc Knight, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 10:00 PM CDTTornado WatchSPC6 hr

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 080326 RRA
TOROKC
OKC057-080415-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT WED MAY 07 1997

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A TORNADO
WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES

IN SOUTHWESTERN OKLAHOMA
     CENTRAL HARMON

INCLUDING THE FOLLOWING LOCATIONS
     MADGE AND MC KNIGHT

AT 1024 PM CDT DOPPLER RADAR INDICATED A DEVELOPING BETWEEN MADGE AND
MCKNIGHT MOVING EAST-SOUTHEAST AT 25 MPH. PERSONS BETWEEN HIGHWAY 9 AND
HIGHWAY 62 SHOULD TAKE COVER.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE -- TAKE COVER NOW.  IF A BASEMENT IS NOT
AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR.  LEAVE MOBILE HOMES FOR A REINFORCED  STORM SHELTER.
STAY AWAY FROM WINDOWS AND ABANDON VEHICLES.


LAT...LON 3471  9979 3475  9998 3489  9995 3486  9974
DA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 9:20 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 7, 9:20 PM CDT, 1 hour 4 minutes before
FPUS3 KOKC 080219
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT WED MAY 7 1997

RATHER BUSY WITH SVR WX...BUT SEE NO IMMEDIATE NEED TO ADJUST THE ZONES.
 WL HAVE TO MAKE WORDING CHGS BY MDNT...AND ADJUST POPS IN NW ONCE THE
MCS CLEARS THAT AREA.  OTRW...EVERYTHING APPEARS TO BE PROGRESSING AS
ADVERTISED.

FCSTID = 23 = CMS

.OKC...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 7, 8:35 PM CDT, 1 hour 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0736 PM    2 W DEER CREEK            OK  1.00 INCH HAIL AT INTERSECTION
05/07/97   GRANT                         OF HWYS 11 AND 74

BZ
Local storm report, May 7, 9:00 PM CDT, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0840 PM    3 SW PONCA CITY           OK  1.00 INCH HAIL
5/07/97    KAY

BZ
Local storm report, May 7, 9:02 PM CDT, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0840 PM    3 SW PONCA CIHTY           OK  1.00 INCH HAIL
5/07/97    KAY

BZ
Local storm report, May 7, 9:25 PM CDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0900 PM    MEDFORD                   OK  FLOODING
5/07/97    GRANT                         HWY 81 FROM MEDFORD NE TO
                                         KANSAS STATE LINE CLOSED
                                         DUE TO WATER COVERING THE
                                         ROAD AT NUMEROUS LOCATIONS

BZ
Local storm report, May 7, 9:35 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT WED MAY 7 1997

TIME(CDT)  .....CITY LOCATION.....STATE  ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

0930 PM    KAY COUNTY                OK  FLOODING
5/07/97    KAY                           NUMEROUS ROADS AND HIGHWAYS
                                         FLOODED ACROSS SOUTHERN HALF
                                         OF COUNTY.
J
Local storm report, May 7, 9:48 PM CDT, 36 minutes before
LOCAL STORM REPORT...TEST PRODUCT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0944 PM CDT WED MAY  7 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    6.0 SW   CHEYENNE         OK   62.6 MPH WIND GUST, MEASURED
05/07/97   ROGER MILLS                    OKLAHOMA MESONETWORK

0925 PM    4.0 ESE  ERICK            OK   79.0 MPH WIND GUST, MEASURED
05/07/97   BECKHAM                        OKLAHOMA MESONETWORK

0930 PM    4.0 ESE  ERICK            OK   64.2 MPH WIND GUST, MEASURED
05/07/97   BECKHAM                        OKLAHOMA MESONETWORK

PURPURA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:36 PM CDTTornado WarningOUNGrant, Kay39 min
May 7, 7:49 PM CDTSevere Thunderstorm WarningOUNEllis41 min
May 7, 8:10 PM CDTTornado WarningOUNKay, Noble50 min
May 7, 8:15 PM CDTSevere Thunderstorm WarningOUNGrant45 min
May 7, 8:24 PM CDTFlash Flood WarningOUNGrant3 hr
May 7, 8:30 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills60 min
May 7, 8:50 PM CDTTornado WarningOUNKay, Noble40 min
May 7, 9:02 PM CDTFlash Flood WarningOUNKay3 hr
May 7, 9:07 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
May 7, 9:29 PM CDTSevere Thunderstorm WarningOUNGrant, Kay46 min
May 7, 9:30 PM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
May 7, 9:47 PM CDTSevere Thunderstorm WarningOUNCuster, Washita43 min
May 7, 10:03 PM CDTSevere Thunderstorm WarningOUNHarmon42 min
May 7, 10:08 PM CDTSevere Thunderstorm WarningOUNGrant52 min
May 7, 10:28 PM CDTSevere Thunderstorm WarningOUNCaddo, Custer, Kiowa, Washita62 min
May 7, 10:28 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey62 min
May 7, 10:51 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson39 min
May 7, 10:55 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady50 min
May 7, 11:13 PM CDTSevere Thunderstorm WarningOUNKingfisher62 min
May 7, 11:35 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma55 min
May 7, 11:35 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain55 min
May 7, 11:43 PM CDTFlash Flood WarningOUNNoble3 hr
May 8, 4:21 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson39 min
May 8, 5:00 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman45 min
May 8, 5:44 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman46 min
May 8, 6:22 PM CDTSevere Thunderstorm WarningOUNCotton53 min
May 8, 6:28 PM CDTSevere Thunderstorm WarningOUNTillman47 min

Nearby

Tornado Warnings in Oklahoma, 1997Every tornado warning in 1997Tornadoes in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.